Alert archive / Mississippi / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 262, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 24, 2024, 5:17 PM CDT for Carroll County, Montgomery County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2024, 5:17 PM CDT (22:17 UTC)
- Expired
- Sep 24, 2024, 6:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, MS, Montgomery County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 134 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 3:04 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 24, 3:04 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Jackson MS 304 PM CDT Tue Sep 24 2024 ...New DISCUSSION... .DISCUSSION... Issued at 303 PM CDT Tue Sep 24 2024 Today and Tonight... The forecast remains on track today: Today's forecast looks to bring rain showers (30-50% coverage) and cloudy conditions along a weak frontal boundary pushing into the area. Current observations establish the boundary through the southeastern corner of Arkansas with surface temperatures and dew points lower in central AR. The upper level dynamics associated with the attendant low have begun to shift northward, cutting off any major support and therefore chances for significant deepening and subsequent strengthening of the feature have diminished. Unsurprisingly, this cut off low, has lost a lot of momentum and is projected to slowly amble its way through the region today. Afternoon heating coupled with an upper level disturbance is expected to provide lift today to support the develop of scattered showers with embedded thunderstorms. The line of showers is not expected to be completely filled in, so some sites may not see any rainfall today. There is a possibility for isolated strong storms due to a combination of instability and deep effective shear of 40- 45kts, which have the potential to produce gusty thunderstorms with small hail. The convective outlook marginal risk area remains just to our north across northeast Mississippi. Another lobe of energy is forecast to pivot through the region during the late parts of tonight and into the early morning tomorrow. Providing us with a substantial increase in overall coverage (35%-70%). There's some indication of slower propagation of activity during this timeframe which could result in locally higher rain totals of 1-2". This afternoon will be our last bout of temperatures breaking into the low 90s F for the foreseeable feature as the front is expected to bring widespread cloudiness over the CWA for the next few days. The incoming regime will establish a more seasonal temperature profile, with highs in the mid to low 80s F and lows in the low 60s F. The 850mb front is expected to stall out over the region, and with minor overnight retrograding, we will likely see a repeat of today's weather over the next few days. Tomorrow and Thursday... Light rain showers will be the main topic of discussion as it is projected to dominate throughout the forecast area Wednesday. The intensity and coverage will be less impressive tomorrow, as our major source of ascent will have pivoted around the upstream low and migrated into TN tomorrow. Hourly rain rates are projected to be at or below 0.01/hr for all sites, with the exception of the areas surrounding Winston county which could see totals for the 48 hour period exceeding an inch. Thursday Night through Friday Night... The late week and weekend period will be characterized by an unorthodox Fujiwhara-like intercyclonic setup. While the low associated with the aforementioned stalled out frontal boundary lingers in western TN/central AR, another cyclonic feature, tropical in nature, will make its way ashore near the Florida panhandle from the Gulf of Mexico. This unorthodox interplay will have Helene pull in moisture from the Gulf, rotating around the low before feeding into the Low in western TN/central AR. The moisture transport around the mid latitude will feed into and over Tennessee, before the making its way over the CWA in the form of cloudy residue; since most the moisture will have rained out before reaching us. That being said there looks to be a narrow channel of precipitation that may develop through far east and northern reaches of the area of responsibility, in the lead up to Helene moving into Georgia. Saturday through Tuesday... We look to return to a more typical mid latitude setup as Helene merges with the cut-off low, and upper level dynamics sweep southward and begin to pull the low off towards the mid Atlantic seaboard. A restoration of seasonal weather is in store for the remainder of the forecast, with highs in the mid to low 80s and lows in the mid to low 60s F and stark precipitation chances./OAJ/ && .AVIATION... (18Z TAFS) Issued at 1213 PM CDT Tue Sep 24 2024 VFR flight conditions will persist across all sites for the beginning of the TAF period. Expect southeasterly winds between 5-10 kts. -RA/VCTS will be possible this afternoon and evening. As a result, MVFR/IFR flight categories will be possible towards the end of the TAF period. /OAJ/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 69 82 64 80 / 70 50 20 20 Meridian 68 81 64 79 / 70 60 40 30 Vicksburg 68 83 63 81 / 50 40 10 10 Hattiesburg 71 88 67 83 / 30 50 30 20 Natchez 69 84 64 81 / 40 40 10 10 Greenville 64 80 61 78 / 10 30 10 10 Greenwood 65 81 61 81 / 20 30 10 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && OAJ/OAJ/OAJ
In the hours before
Special weather statement, Sep 24, 5:06 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
506 PM CDT Tue Sep 24 2024
MSZ027-028-242245-
Carroll MS-Montgomery MS-
506 PM CDT Tue Sep 24 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CARROLL AND
SOUTHWESTERN MONTGOMERY COUNTIES THROUGH 545 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near
Emory, or near Vaiden, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Vaiden and Poplar Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3331 8950 3328 8961 3329 8970 3326 8971
3323 8982 3326 8990 3330 8994 3351 8964
TIME...MOT...LOC 2206Z 245DEG 24KT 3329 8985
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 5:06 PM CDT | Special Weather Statement | JAN | Montgomery | 39 min |
| Sep 24, 5:53 PM CDT | Special Weather Statement | JAN | Webster | 37 min |
| Sep 24, 6:09 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 25 min |
| Sep 24, 6:37 PM CDT | Special Weather Statement | JAN | Warren | 38 min |
| Sep 24, 6:17 PM CDT | Special Weather Statement | JAN | Franklin | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.